Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jul 23, 2021, 2:24 PM MST for Yavapai County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 2:24 PM MST (21:24 UTC)
- Expired
- Jul 23, 2021, 3:00 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 136 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS85 KFGZ 232124 SPSFGZ Special Weather Statement National Weather Service Flagstaff AZ 224 PM MST Fri Jul 23 2021 AZZ007-008-037-232200- Yavapai County Valleys and Basins-Coconino Plateau-Yavapai County Mountains- 224 PM MST Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY SOUTH OF ASH FORK UNTIL 300 PM MST... At 223 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles south of Ash Fork, or 24 miles north of Chino Valley, moving south at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of Yavapai and Coconino Counties including Highway 89 south of Ash Fork. LAT...LON 3519 11261 3521 11246 3501 11238 3495 11262 TIME...MOT...LOC 2123Z 357DEG 16KT 3511 11249 $$ JJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:00 PM MST, 24 minutes earlier.
Area forecast discussion, Jul 23, 2:00 PM MST, 24 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 200 PM MST Fri Jul 23 2021 .SYNOPSIS...Continuous rounds of scattered to widespread showers and thunderstorms can be expected through much of the weekend. As a result, the threat of flash flooding as well as an isolated strong to severe storm will remain. Storm coverage begins to decrease early next week, becoming more isolated to scattered. && .DISCUSSION...Widespread showers and thunderstorms will continue over much of northern Arizona this afternoon. Flash flooding from heavy rainfall is expected to be the primary threats with these storms. However, with some destabilization occurring this afternoon, a few isolated strong to severe thunderstorms will be possible this afternoon and into the early evening hours. An inverted trough over western Texas/New Mexico will continue to propagate westward into Arizona this weekend. With significant monsoonal moisture in place over much of Arizona, scattered to widespread showers and thunderstorms are expected to continue through much of the weekend. Significant flash flood threat is expected to continue through the weekend over much of northern Arizona, as a result, the Flash Flood Watch has been extended into Sunday evening. With the increased synoptic-scale lift from the approaching wave, nocturnal showers and thunderstorms are expected each night through Sunday. Latest hi-res guidance has an MCS developing this evening over eastern Arizona and pushing westward across the state overnight resulting from the increase dynamic support. Saturday, with the trough moving westward across the state, the greatest lift moves southeastward. Greatest potential for flash flooding will then be for areas along and southwest of the Mogollon Rim. Uncertainty still exists in exactly where the greatest force will be in place on Sunday to support heavier rainfall, but latest guidance continues the south and westward shift. For the start of next week, with Arizona now on the backside of the trough, moisture looks to decrease slightly. As a result, more isolated to scattered coverage is expected for the upcoming week. Temperatures are expected to remain cool through the weekend as with the trough in place over Arizona. As it drifts west and ejects into the Pacific early next week, temperatures begin to warm slightly as heights begin to rise once again. Background winds are also expected to remain light through the forecast period. && .AVIATION...For the 00Z package...MVFR conditions are possible through the TAF period with scattered to widespread showers and thunderstorms expected. Brief IFR conditions will be possible in some of the heavier showers. Gusty and erratic winds possible near thunderstorms, with winds remaining light otherwise. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Significant flash flood potential exists through Sunday night. Scattered to numerous showers and thunderstorms are expected each afternoon this weekend, with storms also continuing into the overnight hours. Widespread wetting rains are likely with embedded areas of heavy rain. Storm coverage begins to decrease for the first part of next week. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening FOR AZZ006>008-011>018- 037-038-040. && PUBLIC...Humphreys AVIATION...Humphreys FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jul 23, 11:19 AM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1119 AM MST FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD STAR VALLEY 34.25N 111.25W
07/23/2021 GILA AZ PUBLIC
FLOODED ROADWAY DUE TO OVERFLOWING DRAINAGE.
&&
MDSpecial weather statement, Jul 23, 11:38 AM MST, 2 hours 46 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1238 PM MDT Fri Jul 23 2021 AZZ012-040-231915- Little Colorado River Valley in Coconino County- Northeast Plateaus and Mesas South of Hwy 264- 1238 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY NEAR TUBA CITY UNTIL 115 PM MDT/1215 PM MST/... At 1237 PM MDT/1137 AM MST/, Doppler radar was tracking a strong thunderstorm over Moenave, or near Tuba City, moving south at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tuba City and Moenave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3613 11145 3615 11124 3589 11118 3588 11145 TIME...MOT...LOC 1837Z 354DEG 17KT 3616 11135 JJ
Special weather statement, Jul 23, 12:14 PM MST, 2 hours 10 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1214 PM MST Fri Jul 23 2021 AZZ007-012-015-232000- Little Colorado River Valley in Coconino County-Western Mogollon Rim-Coconino Plateau- 1214 PM MST Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY ALONG HIGHWAY 89 NORTH OF FLAGSTAFF UNTIL 100 PM MST... At 1212 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Wupatki National Monument, or 28 miles north of Flagstaff, moving south at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Loop road west of Wupatki National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3564 11164 3567 11142 3546 11136 3544 11163 TIME...MOT...LOC 1912Z 353DEG 7KT 3559 11153 JJ
Local storm report, Jul 23, 12:38 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1238 PM MST FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HEAVY RAIN 1 E FOREST LAKES 34.34N 110.79W
07/23/2021 E2.50 INCH COCONINO AZ PUBLIC
TWO AND A HALF INCHES OF RAIN SINCE
MIDNIGHT.
&&
MASSpecial weather statement, Jul 23, 1:17 PM MST, 1 hour 7 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 117 PM MST Fri Jul 23 2021 AZZ004-005-009-232100- Kaibab Plateau-Marble and Glen Canyons-Northeast Plateaus and Mesas Hwy 264 Northward- 117 PM MST Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY INCLUDING PAGE AND LAKE POWELL UNTIL 200 PM MST/300 PM MDT/... At 116 PM MST/216 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles east of Wahweap to 19 miles west of Big Water. Movement was southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Page, Big Five, LeChee, Marble Canyon, Lees Ferry, Antelope Canyon Near Sr 98, Antelope Creek Basin, Wahweap, Lake Powell, Antelope Canyon and Waterholes Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 11121 3665 11094 3668 11199 3700 11210 TIME...MOT...LOC 2016Z 335DEG 21KT 3702 11133 3704 11202 JJ
Special weather statement, Jul 23, 2:24 PM MST, 0 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 224 PM MST Fri Jul 23 2021 AZZ007-008-037-232200- Yavapai County Valleys and Basins-Coconino Plateau-Yavapai County Mountains- 224 PM MST Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY SOUTH OF ASH FORK UNTIL 300 PM MST... At 223 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles south of Ash Fork, or 24 miles north of Chino Valley, moving south at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of Yavapai and Coconino Counties including Highway 89 south of Ash Fork. LAT...LON 3519 11261 3521 11246 3501 11238 3495 11262 TIME...MOT...LOC 2123Z 357DEG 16KT 3511 11249 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM MST | Areal Flood Warning | FGZ | Navajo | 5 min |
| Jul 22, 7:06 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 22, 8:08 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Jul 22, 10:06 PM MST | Flash Flood Warning | FGZ | Apache, Gila, Navajo | 4 hr |
| Jul 23, 12:57 AM MST | Flash Flood Warning | FGZ | Gila | 4 hr |
| Jul 23, 1:50 AM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 3 hr |
| Jul 23, 4:07 AM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Jul 23, 11:21 AM MST | Areal Flood Warning | FGZ | Gila | 6 hr |
| Jul 23, 11:38 AM MST | Special Weather Statement | FGZ | Coconino | 37 min |
| Jul 23, 12:07 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 4 hr |
| Jul 23, 12:14 PM MST | Special Weather Statement | FGZ | Coconino | 46 min |
| Jul 23, 12:19 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 23, 12:51 PM MST | Flash Flood Warning | FGZ | Coconino | 114 min |
| Jul 23, 1:17 PM MST | Special Weather Statement | FGZ | 43 min | |
| Jul 23, 1:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 23, 2:12 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 23, 2:59 PM MST | Flash Flood Warning | FGZ | Coconino | 7 hr |
| Jul 23, 3:26 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Jul 23, 3:43 PM MST | Special Weather Statement | FGZ | Navajo | 47 min |
| Jul 23, 4:01 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 23, 4:28 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.